Alert archive / Vermont / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 5, NWS Burlington, VT

July 3, 2014Rutland County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 3, 2014, 5:50 PM EDT for Rutland County, Vermont. It was in force for 55 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 5:50 PM EDT (21:50 UTC)
Expired
Jul 3, 2014, 6:45 PM EDT
In force
55 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

County Rutland County, VT

The radar

The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:15 PM EDTTSTM WND DMGPoultney, VTWIDESPREAD TREES AND WIRES DOWN IN POULTNEY
Jul 3, 6:30 PM EDTTSTM WND DMGRutland, VTLARGE OAK TREE FELL CAUSING STRUCTURAL DAMAGE TO A 3 STORY APARTMENT BUILDING
Jul 3, 6:30 PM EDTHAIL 0.75Castleton, VT
Jul 3, 6:30 PM EDTHAIL 1.5Rutland, VT
Jul 3, 6:35 PM EDTTSTM WND DMG1 N Rutland, VTBRANCHES DOWN IN RUTLAND
Jul 3, 6:35 PM EDTHAIL 11 N Rutland, VT
Jul 3, 6:36 PM EDTHAIL 1Rutland, VT
Jul 3, 6:40 PM EDTHAIL 0.75Mendon, VT
Jul 3, 6:40 PM EDTHAIL 1Mendon, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 2:12 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WUUS51 KBTV 032150
SVRBTV
VTC021-032245-
/O.NEW.KBTV.SV.W.0005.140703T2150Z-140703T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
550 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 645 PM EDT.

* AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING ONE INCH DIAMETER
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  FORT ANN...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  POULTNEY...LAKE ST. CATHERINE STATE...FAIR HAVEN...WEST
  CASTLETON...CASTLETON...WEST RUTLAND...PROCTOR...EAST HUBBARDTON...
  PITTSFORD...MENDON...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY
LIGHTNING AND TORRENTIAL RAIN.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4340 7326 4356 7326 4358 7330 4360 7330
      4362 7332 4362 7336 4358 7337 4356 7339
      4358 7343 4383 7313 4361 7282
TIME...MOT...LOC 2150Z 229DEG 25KT 4344 7341

$$

LAHIFF
1 follow-up statement
723 
WWUS51 KBTV 032215
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
615 PM EDT THU JUL 3 2014

VTC021-032245-
/O.CON.KBTV.SV.W.0005.000000T0000Z-140703T2245Z/
RUTLAND VT-
615 PM EDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR RUTLAND COUNTY...

AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR POULTNEY...
MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  HYDEVILLE...FAIR HAVEN...CASTLETON...WEST RUTLAND...PROCTOR...
  PITTSFORD...EAST PITTSFORD...MENDON...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4340 7326 4356 7326 4358 7330 4360 7330
      4362 7332 4362 7336 4358 7337 4356 7339
      4358 7343 4383 7313 4361 7282
TIME...MOT...LOC 2215Z 229DEG 25KT 4354 7322

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:54 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 3, 3:54 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
354 PM EDT THU JUL 3 2014

.SYNOPSIS...
THERE WILL BE SHOWERS AND THUNDERSTORMS TONIGHT AS A SLOW MOVING
COLD FRONT MOVES ACROSS THE REGION. HEAVY RAINFALL MAY ACCOMPANY
ANY THUNDERSTORMS...ALONG WITH THE POTENTIAL FOR STRONG GUSTY WINDS.
ADDITIONAL SHOWERS ARE POSSIBLE FROM THE CHAMPLAIN VALLEY EASTWARD
ON FRIDAY...BEFORE HIGH PRESSURE BUILDS OVER THE NORTH COUNTRY FOR
THE WEEKEND.

&&

.NEAR TERM /UNTIL 7 AM FRIDAY MORNING/...
AS OF 344 PM EDT THURSDAY...ACTIVE WEATHER CONTINUES THROUGH THIS
EVENING. SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF VERMONT
AND FOR ESSEX COUNTY NY. THERE IS ALSO THE POTENTIAL FOR HEAVY
RAIN WHICH MAY CAUSE SOME LOCALIZED HYDRO ISSUES. SHOWERS/THUNDERSTORMS
DEVELOPING ACROSS NORTHERN NY AND SOUTH OF FORECAST AREA WILL
BECOME MORE WIDESPREAD AND STRENGTHEN AS THEY MOVE ACROSS FORECAST
AREA THROUGH THIS EVENING.

SURFACE COLD FRONT DRAPED ACROSS NORTHERN NEW YORK AND NORTHWEST
VERMONT WILL MAKE ITS WAY SLOWLY EAST-SOUTHEAST TONIGHT. MEANWHILE
SHORTWAVE TROUGH WILL LIFT NORTHEAST ACROSS THE REGION EARLY TONIGHT
WITH GRADUAL MID LEVEL HEIGHT FALLS TO FOLLOW OVERNIGHT WHILE STRONG
250 MB SOUTHWESTERLY JET MOVES ACROSS THE AREA. SOUTHWEST FLOW
ALLOWS FOR MOIST AIR TO CONTINUE TO FILTER INTO THE NORTH COUNTRY
FIRST HALF OF TONIGHT...WITH PRECIPITABLE WATER VALUES OF 1.5 TO
NEAR 2 INCHES FOR AREAS EAST OF THE SAINT LAWRENCE VALLEY THIS
EVENING. GIVEN THE STRONG UPPER LEVEL DIVERGENCE...GOOD TROPICAL
MOISTURE FEED AND WARM CLOUD DEPTHS...AND THE SLOW MOVEMENT OF THE
COLD FRONT...THE POTENTIAL FOR HEAVY RAINFALL EXISTS. AVERAGE QPF
AMOUNTS EXPECTED TO RANGE FROM 0.50 INCH IN THE WESTERN CWA TO 1.50
IN PARTS OF ADIRONDACKS AND VERMONT BY 12Z FRIDAY. LOCALLY HIGHER
AMOUNTS POSSIBLE IN STRONGER STORMS. WITH FAIRLY DRY WEATHER
RECENTLY...MOST AREAS RECEIVING LESS THAN 1 INCH IN LAST 72
HRS...DO NOT EXPECT WIDESPREAD FLOODING. HOWEVER...HEAVY RAINFALL
RATES COULD PRODUCE FLOODING OF POOR DRAINAGE OR LOW LYING AREAS.

AS FOR THE POTENTIAL FOR SEVERE STORMS...THE THREAT APPEARS GREATEST
FROM ADDISON AND ORANGE COUNTIES SOUTHWARD...AS WELL AS SOUTHEAST
ESSEX COUNTY NY. FAVORABLE SHEAR FOR STRONGER STORMS EXISTS ACROSS
THE ENTIRE FORECAST AREA...BUT INSTABILITY GREATEST IN SOUTHERN
AREAS WITH SBCAPE VALUES OF 1500-2000 J/KG.

THREAT FOR STRONG TO SEVERE STORMS ENDS BY LATER THIS EVENING...BUT
THE THREAT OF LOCALIZED HEAVY RAINFALL CONTINUES ACROSS VERMONT
INTO THE OVERNIGHT HOURS.

&&

.SHORT TERM /7 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 344 PM EDT THURSDAY...IMPROVEMENT IN WEATHER WILL BE VERY SLOW
TO OCCUR ON FRIDAY...ESPECIALLY IN VERMONT. UPPER LEVEL TROUGH WILL
BE MAKING ITS WAY EASTWARD ACROSS THE REGION. MEANWHILE...EASTWARD
PROGRESS OF SURFACE FRONT WILL BE SLOWED BY HURRICANE ARTHUR.
WHILE ARTHUR WILL NOT HAVE ANY DIRECT IMPACT ON OUR WEATHER...IT
WILL DELAY THE DEPARTURE OF THE FRONT AND THE SHOWERS ASSOCIATED
WITH IT. TEMPS ON FRIDAY COOLER THAN TODAY WITH HIGHS MAINLY IN
THE LOWER TO MID 70S.

IMPROVING CONDITIONS FRIDAY NIGHT AS UPPER TROUGH MOVES EAST OF THE
AREA...FORCING ARTHUR OFF TO THE EAST AS WELL. HIGH PRESSURE WILL
THEN BUILD EAST FROM THE GREAT LAKES LATER FRIDAY NIGHT THROUGH
SATURDAY...PROVIDING CLEARING SKIES AND MUCH MORE COMFORTABLE
CONDITIONS. PLENTY OF SUNSHINE EXPECTED SATURDAY WITH HIGHS IN THE
70S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 226 PM EDT THURSDAY...FAIRLY TRANQUIL AND DRY CONDITIONS
EXPECTED FROM SUNDAY ONWARD WITH A BRIEF PERIOD OF SHOWERS AND
STORMS MONDAY AFTERNOON THROUGH TUESDAY. HIGH PRESSURE OVER THE
REGION SUNDAY WILL CONTINUE TO PROVIDE SUNNY SKIES AND SEASONAL
TEMPS BEFORE A BROAD UPPER TROUGH DROPPING SOUTHWARD FROM THE
JAMES BAY AREA RENEWS CHANCES FOR PRECIP MONDAY. SURFACE COLD
FRONT LOOKS TO PUSH INTO THE NORTH COUNTRY MONDAY AFTERNOON
SPARKING SHOWERS AND STORMS THROUGH THE EVENING...BECOMING MORE
SHOWERY AFTER MIDNIGHT AS THE FRONT CONTINUES SOUTHEASTWARD INTO
SOUTHERN NEW ENGLAND. A FEW LINGERING SHOWERS WILL BE POSSIBLE
ACROSS CENTRAL/EASTERN AREAS TUESDAY BEFORE ANOTHER SURFACE HIGH
MOVING OUT OF THE GREAT LAKES MOVES INTO THE NORTHEAST TUESDAY
NIGHT INTO WEDNESDAY. UPPER LEVEL TROUGH REMAINS OVER THE REGION
THOUGH SO WHILE CONDITIONS WILL BE DRY...SHOULD SEE A MIX OF SUN
AND CLOUDS WEDNESDAY. TEMPS THROUGH THE PERIOD WILL BE RIGHT
AROUND NORMAL WITH HIGHS IN THE LOWER 80S...AND LOWS IN THE UPPER
50S TO LOW 60S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY...SCATTERED SHOWERS WILL CONTINUE TO DEVELOP
ACROSS THE AREA THIS AFTERNOON WITH THE BEST CHANCE OF THUNDERSTORMS
DEVELOPMENT BEING AT KRUT. MORE PREVAILING RAIN/SHOWERS MOVES IN
FROM THE WEST/SOUTHWEST AFTER 21Z AT KMSS...23Z KBTV WITH SOME
EMBEDDED THUNDER POSSIBLE. BEST CHANCE AT SEEING TSRA WILL BE
CLOSER TO THE BEST INSTABILITY AT KRUT WHERE A BRIEF PERIOD OF IFR
WILL BE POSSIBLE FROM 23-02Z. SHOWERS/RAIN END AT KMSS BY
00Z...KSLK 06Z...AND VT TERMINALS CLOSER TO 12Z. AFTER INITIAL
LINE OF SHOWERS/STORMS MOVE THROUGH THIS EVENING...CIGS LOWER TO
MVFR EAST OF KMSS WITH PERIODS OF IFR LIKELY AT KSLK/KMPV/KRUT
UNTIL 12-14Z. AFTER 14Z...TREND WILL BE BACK TO VFR.

OUTLOOK 18Z FRIDAY THROUGH TUESDAY...

18Z FRIDAY TO 12Z MONDAY...VFR.

12Z MONDAY ONWARD...VFR WITH MVFR/IFR POSSIBLE IN SCATTERED SHOWERS
AND THUNDERSTORMS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...LAHIFF
AVIATION...LAHIFF
Hazardous weather outlook, Jul 3, 2:53 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
253 PM EDT THU JUL 3 2014

NYZ026>031-087-VTZ001-002-016-041900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-
EASTERN FRANKLIN-
253 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAINFALL IN A
SHORT PERIOD OF TIME...WHICH MAY RESULT IN ISOLATED POOR DRAINAGE
OR MINOR LOW LYING FLOODING. A FEW OF THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ034-035-VTZ003>012-017>019-041900-
WESTERN ESSEX-EASTERN ESSEX-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
253 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 4:14 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
414 PM EDT THU JUL 3 2014

NYZ034-035-VTZ005-009-017-018-032115-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN ESSEX NY-
414 PM EDT THU JUL 3 2014

THOSE ATTENDING THE BURLINGTON INDEPENDENCE DAY CELEBRATION ARE IN
THE PATH OF THIS STORM AND SHOULD PREPARE FOR DANGEROUS WEATHER
CONDITIONS.

...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN ESSEX...
NORTHERN ADDISON AND WESTERN CHITTENDEN COUNTIES...

AT 406 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW RUSSIA...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EXIT 31 I87...WADHAMS...WHALLONSBURG...DIAMOND ISLAND...MCNEIL
COVE...GARDEN ISLAND...CHARLOTTE...SHELBURNE FALLS...ST. GEORGE...
HINESBURG...WILLISTON...EXIT 12 I89...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4462 7305 4409 7297 4403 7360 4423 7378
Special weather statement, Jul 3, 5:20 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
520 PM EDT THU JUL 3 2014

NYZ028-030-031-034-035-032215-
EASTERN CLINTON NY-EASTERN ESSEX NY-SOUTHERN FRANKLIN NY-
WESTERN CLINTON NY-WESTERN ESSEX NY-
520 PM EDT THU JUL 3 2014

...HEAVY RAINFALL WILL MOVE THROUGH CLINTON...SOUTHEASTERN FRANKLIN
AND WESTERN ESSEX COUNTIES...

AT 512 PM EDT...HEAVY RAINFALL WAS ACROSS SOUTHEAST FRANKLIN
COUNTY...NORTHWEST ESSEX COUNTY...AND CLINTON COUNTY. INDIVIDUAL
STORMS IN THE RAIN AREA WERE...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SARANAC...MOFFITTSVILLE...DANNEMORA...HARKNESS...CADYVILLE...
JERICHO...WEST BEEKMANTOWN...WEST PLATTSBURGH...BEEKMANTOWN...EXIT 40
I87...POINT AU ROCHE...LONG POINT...

VERY HEAVY RAINFALL WILL REDUCE VISIBILITY AND CAN CAUSE
HYDROPLANING. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4492 7333 4484 7338 4478 7334 4462 7340
      4455 7334 4454 7345 4374 7398 4374 7405
      4379 7406 4382 7415 4381 7422 4388 7430
      4394 7433 4397 7426 4411 7429 4411 7441
      4414 7443 4498 7397 4501 7335

HANSON
Special weather statement, Jul 3, 5:37 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
537 PM EDT THU JUL 3 2014

NYZ034-035-VTZ005-008-009-017-018-032230-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-
WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN ESSEX NY-
537 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL MOVE THROUGH CHITTENDEN...EAST CENTRAL
ESSEX...NORTHERN ADDISON AND WEST CENTRAL WASHINGTON COUNTIES...

AT 530 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS
EASTERN ESSEX COUNTY NEW YORK AND SOUTHERN CHITTENDEN COUNTY
VERMONT...AND WERE MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.

THESE CLUSTERS OF STORMS HAVE PRODUCED SURFACE WIND GUSTS TO 43 MPH
AT DIAMOND ISLAND AND BETWEEN 30 AND 35 MPH AT MOUNT PHILO STATE
PARK. THESE WINDS WILL KNOCK DOWN SMALL LIMBS AND MAY PRODUCE MINOR
DAMAGE.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WESTPORT...EXIT 31 I87...BASIN HARBOR...BUTTON ISLAND...KINGSLAND BAY
STATE PARK...DIAMOND ISLAND...GARDINER ISLAND...THOMPSON POINT...
NORTH FERRISBURGH...MT. PHILO STATE PARK...HINESBURG...ST. GEORGE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4457 7307 4452 7289 4416 7277 4401 7355
      4416 7368

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:14 PM EDTSpecial Weather StatementBTVChittenden61 min
Jul 3, 5:37 PM EDTSpecial Weather StatementBTVChittenden53 min
Jul 3, 6:22 PM EDTSpecial Weather StatementBTVLamoille53 min
Jul 3, 6:36 PM EDTSevere Thunderstorm WarningBTVOrange, Rutland, Windsor54 min
Jul 3, 6:57 PM EDTSpecial Weather StatementBTVRutland, Windsor63 min
Jul 3, 7:49 PM EDTSpecial Weather StatementBTVWindsor26 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.